Journal of Applied Mathematics and Computing

, Volume 34, Issue 1–2, pp 407–439 | Cite as

A general iterative method for solving equilibrium problems, variational inequality problems and fixed point problems of an infinite family of nonexpansive mappings

  • Chaichana Jaiboon
  • Poom Kumam


In this paper, we introduce and analyze a new general iterative scheme by the viscosity approximation method for finding the common element of the set of equilibrium problems, the set of fixed points of an infinite family of nonexpansive mappings and the set solutions of the variational inequality problems for an ξ-inverse-strongly monotone mapping in Hilbert spaces. We show that the sequence converge strongly to a common element of the above three sets under some parameters controlling conditions. The result extends and improves a recent result of Chang et al. (Nonlinear Anal. 70:3307–3319, 2009) and many others.


Nonexpansive mapping ξ-inverse-strongly monotone mapping Variational inequality problem Equilibrium problem Fixed points 

Mathematics Subject Classification (2000)

46C05 47H09 47H10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aslam Noor, M., Ottli, W.: On general nonlinear complementarity problems and quasi equilibria. Mathematics (Catania). 49, 313–331 (1994) zbMATHGoogle Scholar
  2. 2.
    Blum, E., Oettli, W.: From optimization and variational inequalities to equilibrium problems. Math. Stud. 63, 123–145 (1994) zbMATHMathSciNetGoogle Scholar
  3. 3.
    Browder, F.E., Petryshyn, W.V.: Construction of fixed points of nonlinear mappings in Hilbert space. J. Math. Anal. Appl. 20, 197–228 (1967) zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Combettes, P.L., Hirstoaga, S.A.: Equilibrium programming using proximal-like algorithms. Math. Program. 78, 29–41 (1997) CrossRefGoogle Scholar
  5. 5.
    Ceng, L.C., Yao, J.C.: Iterative algorithms for generalized set-valued strong nonlinear mixed variational-like inequalities. J. Optim. Theory Appl. 124, 725–738 (2005) CrossRefMathSciNetGoogle Scholar
  6. 6.
    Chang, S.S., Lee, H.W.J., Chan, C.K.: A new method for solving equilibrium problem fixed point problem and variational inequality problem with application to optimization. Nonlinear Anal. 70, 3307–3319 (2009) zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Colao, V., Marino, G., Xu, H.K.: An iterative method for finding common solutions of equilibrium and fixed point problems. J. Math. Anal. Appl. 344, 340–352 (2008) zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Deutsch, F., Yamada, I.: Minimizing certain convex functions over the intersection of the fixed point set of nonexpansive mappings. Numer. Funct. Anal. Optim. 19, 33–56 (1998) zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Iiduka, H., Takahashi, W.: Strong convergence theorems for nonexpansive mappings and inverse-strongly monotone mappings. Nonlinear Anal. 61, 341–350 (2005) zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Jaiboon, C., Kumam, P.: A hybrid extragradient viscosity approximation method for solving equilibrium problems and fixed point problems of infinitely many nonexpansive mappings. Fixed Point Theory Appl. 374815, 32 (2009) MathSciNetGoogle Scholar
  11. 11.
    Liu, F., Nashed, M.Z.: Regularization of nonlinear Ill-posed variational inequalities and convergence rates. Set-Valued Anal. 6, 313–344 (1998) zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Marino, G., Xu, H.K.: A general iterative method for nonexpansive mapping in Hilbert spaces. J. Math. Anal. Appl. 318, 43–52 (2006) zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Plubtieng, S., Punpaenga, R.: A general iterative method for equilibrium problems and fixed point problems in Hilbert spaces. J. Math. Anal. Appl. 336(1), 455–469 (2007) zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Opial, Z.: Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bull. Am. Math. Soc. 73, 595–597 (1967) CrossRefMathSciNetGoogle Scholar
  15. 15.
    Qin, X., Shang, M., Su, Y.: A general iterative method for equilibrium problems and fixed point problems in Hilbert spaces. Nonlinear Anal. 69, 3897–3909 (2008) zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Rockafellar, R.T.: On the maximality of sums of nonlinear monotone operators. Trans. Am. Math. Soc. 149, 75–88 (1970) zbMATHMathSciNetGoogle Scholar
  17. 17.
    Su, Y., Shang, M., Qin, X.: A general iterative scheme for nonexpansive mappings and inverse-strongly monotone mappings. J. Appl. Math. Comput. 28, 283–294 (2008) zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Suzuki, T.: Strong convergence of Krasnoselskii and Mann’s type sequences for one-parameter nonexpansive semigroups without Bochner integrals. J. Math. Anal. Appl. 305, 227–239 (2005) zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Shimoji, K., Takahashi, W.: Strong convergence to common fixed points of infinite nonexpansive mappings and applications. Taiwan. J. Math. 5, 387–404 (2001) zbMATHMathSciNetGoogle Scholar
  20. 20.
    Takahashi, W.: Nonlinear Functional Analysis. Yokohama Publishers, Yokohama (2000) zbMATHGoogle Scholar
  21. 21.
    Takahashi, W., Toyoda, M.: Weak convergence theorems for nonexpansive mappings and monotone mappings. J. Optim. Theory Appl. 118, 417–428 (2003) zbMATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Wangkeeree, R.: An extragradient approximation method for equilibrium problems and fixed point problems of a countable family of nonexpansive mappings. Fixed Point Theory Appl. 134148, 17 (2008) MathSciNetGoogle Scholar
  23. 23.
    Xu, H.K.: Iterative algorithms for nonlinear operators. J. Lond. Math. Soc. 66, 240–256 (2002) zbMATHCrossRefGoogle Scholar
  24. 24.
    Xu, H.K.: An iterative approach to quadratic optimization. J. Optim. Theory Appl. 116, 659–678 (2003) zbMATHCrossRefMathSciNetGoogle Scholar
  25. 25.
    Xu, H.K.: Viscosity approximation methods for nonexpansive mappings. J. Math. Anal. Appl. 298, 279–291 (2004) zbMATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    Yamada, I.: The hybrid steepest descent method for the variational inequality problem of the intersection of fixed point sets of nonexpansive mappings. In: Butnariu, D., Censor, Y., Reich, S. (eds.) Inherently Parallel Algorithm for Feasibility and Optimization, pp. 473–504. Elsevier, Amsterdam (2001) Google Scholar
  27. 27.
    Yao, J.C., Chadli, O.: Pseudomonotone complementarity problems and variational in-equalities. In: Crouzeix, J.P., Haddjissas, N., Schaible, S. (eds.) Handbook of Generalized Convexity and Monotonicity, pp. 501–558. Kluwer Academic, Dordrecht (2005) CrossRefGoogle Scholar
  28. 28.
    Yao, Y., Liou, Y.C., Yao, J.C.: Convergence theorem for equilibrium problems and fixed point problems of infinite family of nonexpansive mappings. Fixed Point Theory Appl. 64363, 12 (2007) Google Scholar

Copyright information

© Thai Government  2009

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of ScienceKing Mongkut’s University of Technology ThonburiBangkokThailand

Personalised recommendations